Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Mar 6, 2021, 10:26 AM EST for Volusia County, Florida. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2021, 10:26 AM EST (15:26 UTC)
- Expired
- Mar 6, 2021, 11:15 AM EST
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 136 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 10:35 AM EST | HAIL 1 | 4 Wnw Daytona Beach Int, FL | PUBLIC REPORTS QUARTER SIZED HAIL NEAR LPGA BLVD AND AZURE COURT. |
| Mar 6, 10:53 AM EST | HAIL 1.25 | 5 W Daytona Beach, FL | DAYTONA SPEEDWAY EM REPORTS HALF DOLLAR SIZED HAIL WEST OF I-95 NEAR LPGA BLVD. |
| Mar 6, 10:55 AM EST | HAIL 0.7 | 4 Wsw Daytona Beach, FL | DAYTONA SPEEDWAY EM REPORTS SMALL HAIL HAS ACCUMULATED ON THE GROUND, SOME 4 TO 5 INCHES DEEP IN SPOTS - NEAR LPGA BLVD AND I-95. MOST OF THE HAIL IS HALF INCH SIZE OR LESS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 3.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881
WWUS82 KMLB 061526
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1026 AM EST Sat Mar 6 2021
FLZ041-141-061615-
Coastal Volusia FL-Inland Volusia FL-
1026 AM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST VOLUSIA COUNTY UNTIL
1115 AM EST...
At 1025 AM EST, Doppler radar was tracking a strong thunderstorm near
Daytona International Speedway, or near Ormond Beach, moving east at
10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daytona Beach, Ormond Beach, Holly Hill, Ormond-By-the-Sea and Ormond
Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2924 8097 2915 8119 2926 8126 2927 8115
2933 8115 2939 8105
TIME...MOT...LOC 1525Z 255DEG 10KT 2923 8115
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 6, 5:00 AM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Mar 6, 5:00 AM EST, 5 hours 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
500 AM EST Sat Mar 6 2021
.DISCUSSION...
...A Wet Day Ahead With Deteriorating Sea and Surf Conditions...
Current-Tonight... A frontal boundary is currently situated across
southern central Florida with the associated low pressure center
located over the eastern GOM. Radar shows light reflectivity values
across the northern portions of the area, however, it's assumed to
be virga given the dry mid-level air still in place and the absence
of reported rainfall at local observation stations. Current
temperatures are in the mid 50s to mid 60s across the area and are
expected to drop a few more degrees through the morning hours.
As the mid-level trough pushes east through northern and central FL
this afternoon/evening, overrunning precipitation will develop
mainly north of the surface boundary. The boundary will slowly drag
south-southeast across central and southern Florida through this
evening. Increasing surface convergence and gulf moisture will help
increase the coverage in showers and bring widespread rain to the
entire County Warning Area by the late morning hours. Light to
moderate rain is expected to persist through the early overnight
hours. Isolated thunderstorms will be possible over areas near Lake
Okeechobee and the Treasure Coast. Only general thunderstorms are
expected with minimal CAPE values and low lapse rates forecast.
Total rainfall amounts will likely range from 0.50" to 1.00" with
over an inch in some locations. The local air mass will be rain
cooled with highs only reaching the mid to upper 60s in areas to the
north. With rain not expected to reach the central and southern
areas until later in the day, highs are forecast to reach the lower
to mid 70s.
Rain will slowly diminish as the shortwave pushes east overnight.
The area will finally begin to dry out by early Sunday morning.
Slightly cooler temperatures will follow behind the system with lows
dropping into the upper 40s north to low 60s far SE.
Next Week...A few showers may briefly linger along the Treasure
Coast early Sun morning, but will quickly move offshore and then
well away from the coast by early afternoon as strong high pressure
builds into central FL behind the rapidly departing surface wave.
Cooler, drier air will surge southward on N-NNE winds, which could
gust to 25-30 mph along the coast. Max temps will only reach the
U60s-70F, with L70s for the Lake O/Treasure Coast regions.
A broad, trailing short wave trough slides SE across the GOMEX and
FL Straits/Cuba Mon-early Tue with nil impact on our local wx.
Thereafter, a mid level ridge will build from the GOMEX into FL
through the end of the week, with some of the guidance (ECM/CMC)
suggesting that a short wave trough will flatten its northern flank
by either Fri or next weekend. At the surface, the strong post-
frontal high pressure ridge will build from the SE into the western
Atlantic through mid week, slowly weakening by the end of the week.
A "back door" type cool front may approach the area by Sat-Sat night
as suggested by the aforementioned models, however the 00Z GFS keeps
the ridge, both surface and aloft strong during that time frame.
The forecast remains dry with temps gradually warming from slightly
below normal Mon-Tue to above normal from Thu onward.
&&
.AVIATION...
The TAF period will start off with VFR conditions before ceilings
lower throughout the morning and afternoon hours. MVFR in clouds and
precip will move in by the afternoon hours as a shortwave moves
through northern/central FL. Winds will be from the north-northeast,
mainly from 10-15kts through the forecast period.
&&
.MARINE...
Today-tonight...As the surface boundary pushes through the area,
increasing onshore flow is expected throughout the day, up to 15-20
knots. This will gradually build seas to 5-7 feet offshore today and
then increasing to 7-10ft overnight. SCA will go into effect this
morning well offshore Volusia/Brevard Counties, expanding to near
the coast this evening-overnight.
Sunday-Wednesday...Very hazardous boating/beach conditions continue
Sun into Sun evening, gradually easing near shore with the pressure
gradient becoming a little less tight as winds veer to NE Mon and
ENE Tue-Wed. Still, winds only look to decrease slightly...from 20-
25kt to 15-17kt north and 18-20kt south. Significant lengthening of
the onshore fetch will generate a swell that keeps seas elevated, to
at least 6, possibly as high as 7ft from around the Cape southward.
For now, the SCA has been extended into Tue, however this is likely
to be extended further, through most of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 65 52 65 47 / 90 80 0 0
MCO 70 53 69 47 / 80 50 0 0
MLB 71 57 70 52 / 70 50 10 0
VRB 74 58 71 53 / 70 50 20 0
LEE 66 50 68 45 / 80 50 0 0
SFB 67 52 68 47 / 80 60 0 0
ORL 70 54 70 49 / 80 50 0 0
FPR 75 58 72 54 / 70 60 20 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM this evening to 4 AM EST Monday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory from 4 AM Sunday to 4 AM EST Tuesday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
Small Craft Advisory from 10 AM this morning to 4 AM EST Tuesday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Fehling/Pendergrast
LONG TERM....CristaldiHazardous weather outlook, Mar 6, 5:03 AM EST, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 503 AM EST Sat Mar 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 503 AM EST Sat Mar 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated thunderstorms are possible this afternoon around Lake Okeechobee and the Treasure Coast. Some may contain torrential downpours and brief gusty winds. .RIP CURRENT IMPACT... Rough surf along with a moderate risk of life-threatening rip currents will continue at Atlantic beaches today. .WIND AND SEA IMPACT... Boating conditions will deteriorate throughout the day over the local Atlantic waters. Seas will build ahead of an approaching low pressure system with hazardous boating conditions for small craft expected. Winds from the north-northeast at 20 to 25 knots with frequent higher gusts are forecast with seas building up to 7 to 10 feet over the Gulf Stream by tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A moderate risk of life-threatening rip currents at local beaches will continue through the weekend. Rough surf is also expected. Boating conditions will continue to be poor as a surface boundary slowly pushes through the area. Winds from the north-northeast at 20-25kts, gusting up to 30kts are expected with seas reaching up to 10ft over the Gulf Stream. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Fehling
In the hours before
Special weather statement, Mar 6, 10:26 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1026 AM EST Sat Mar 6 2021
FLZ041-141-061615-
Coastal Volusia FL-Inland Volusia FL-
1026 AM EST Sat Mar 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST VOLUSIA COUNTY UNTIL
1115 AM EST...
At 1025 AM EST, Doppler radar was tracking a strong thunderstorm near
Daytona International Speedway, or near Ormond Beach, moving east at
10 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daytona Beach, Ormond Beach, Holly Hill, Ormond-By-the-Sea and Ormond
Beach Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2924 8097 2915 8119 2926 8126 2927 8115
2933 8115 2939 8105
TIME...MOT...LOC 1525Z 255DEG 10KT 2923 8115
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:40 AM EST | Beach Hazards Statement | MLB | Volusia | 39 hr |
| Mar 6, 10:36 AM EST | Severe Thunderstorm Warning | MLB | Volusia | 39 min |
| Mar 6, 10:47 AM EST | Special Weather Statement | MLB | Lake | 43 min |
| Mar 6, 10:55 AM EST | Special Weather Statement | MLB | Lake | 50 min |
| Mar 6, 10:57 AM EST | Special Marine Warning | MLB | 63 min | |
| Mar 6, 11:43 AM EST | Special Weather Statement | MLB | Volusia | 47 min |
| Mar 6, 12:48 PM EST | Special Weather Statement | MLB | Volusia | 42 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.